Woukd like to know if I can take ibuprofen while on Advil sinus congestion pain? Its 1 pill every four hours but I don’t think it will help my headache due of being sick.
At a glance
- Advil Cold and Sinus contains ibuprofen as an active ingredient. Additional ibuprofen, from other products, should not be taken with it.
Ibuprofen should not be taken with the product Advil Cold and Sinus.
Advil Cold and Sinus already contains ibuprofen as one of the active ingredients. Therefore, taking both together is considered duplicate therapy and may be above a safe dose in your particular situation. The risk of side effects also increases.
Below are the active ingredients in Advil Cold and Sinus (per caplet):
- Ibuprofen 200 mg
- Phenylephrine 30 mg
The recommended dose is one to two caplets every four to six hours. Taking 2 caplets would equal 400 mg of ibuprofen, which is the maximum recommended over-the-counter dose.
Taking additional ibuprofen on top of this would be over the recommended dosage range.
It is important to note that ibuprofen is available in doses up to 800 mg per tablet, but only via prescription. Without being evaluated by your doctor, you shouldn't exceed 400 mg per dose.
Side effects from prolonged, high doses of ibuprofen include:
- Stomach cramping
- GI bleeds
- Kidney damage
- Increased cardiovascular risk
If you are looking for an additional analgesic to use with Advil Cold and Sinus, you should consider Tylenol (acetaminophen), which is safe to take and does not interact.